Texas, 2022Damaging Winds in Texas, June 27, 2022
June 27, 2022 · NWS EWX · 7 events in 3 counties and zones
Thunderstorms developed along a cold front. Some of these storms produced damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $36,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed along a cold front. Some of these storms produced damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 27, 12:44 PM CST, 6 minutes earlier.
Area forecast discussion, Jun 27, 12:44 PM CST, 6 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
144 PM CDT Mon Jun 27 2022
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Tonight through Tuesday night)
Issued at 143 PM CDT Mon Jun 27 2022
Latest GOES-16 Day Cloud Phase Distinction loop depicts a large
cumulus field over the Southern Edwards Plateau and stretching into
the western Hill Country. Clouds are already starting to undergo
more pronounced vertical development, with echoes starting to show
up on latest Dual-Pol scans. The cold front we've been advertising
for the better part of the past week has managed to hold up
stationary along the I-10 corridor and highway 90 out towards Del
Rio. This will provide a nice focus for shower and thunderstorm
development, with scattered storms developing through mid afternoon
and continuing into the late evening hours. At this time, severe
weather is not anticipated, but with storms likely going through
some chaotic motions given the outflow boundaries often pushed out
from multicellular/pulse convection, wouldn't be surprised to see a
couple of weak downburst type storms with winds gusting to 35-45
kts. As far as rainfall amounts go, keep in mind, despite the best
rain chances we've seen in over a month, that not everyone will get
rain. Those that do, could see a quick 1/4 to 1/2 inch, with
isolated totals in excess of 1 inch possible, especially given PWATs
in the 1.5-1.75" range. Expect shower and storm coverage to
decrease, especially after 10pm, but there may be some remnant
showers and maybe a rumble of thunder through midnight over the Rio
Grande Plains.
Expect a similar scenario to unfold on Tuesday, albeit, with cooler
afternoon highs given a slightly cooler airmass in place after the
passage of the cold front. Highs should range from the upper 80s to
the upper 90s, so we will happily take the break from the triple
digit heat along with the increased rain chances. Tuesday's setup
isn't quite as good as today's setup, but we will take what we can
get. Expect scattered showers and storms to again develop, but
possibly earlier than today, from late morning and continue through
the early evening. Models are consistent in developing convection
west of the San Antonio metro for tomorrow afternoon, but points
north and east of that, the chances will likely drop off a bit. The
rainfall we receive will help keep temperatures in check as we head
into midweek.
&&
.LONG TERM...
(Wednesday through Sunday)
Issued at 143 PM CDT Mon Jun 27 2022
As the long term period begins on Wednesday morning, the H5 pattern
will consist of broad upper ridging over much of the CONUS with
troughing over both the PacNW/Western Canada and the
northeast/Eastern Canada. A weak tropical low is likely to be
located in the western Gulf, reflected at the sfc and 500 mb in most
models. This system is currently only given a 20% chance by the NHC
to develop a closed circulation over the next 5 days. Most guidance
keeps this system relatively stationary off the TX coast through the
end of the week, slowly pushing northward into E TX on Friday.
Near to even slightly below normal temperatures are forecast across
portions of the area, particularly east on Thursday as cloud cover
may stick around through much of the day, especially for the Coastal
Plains. While isolated locations may max out in the upper 80s Wed-
Fri, the vast majority of the CWA will still see highs in the 90s
with some low 100s possible again by Friday along the Rio Grande. In
terms of rain chances, they'll mainly be relegated to areas east of
I-35 and will be highest on Thursday and Friday along the US-77
corridor. Even there, chances max out around 40% at this time. As
the trough or potentially weak low comes on shore late this week, it
is likely to weaken quickly. The primary impacts to our region will
be a low chance for locally heavy rain for the Coastal Plains Thur-
Fri, as depicted in the WPC day 3-7 hazards product. But confidence
is still low to moderate in exactly where and when the system will
move onshore as well as how strong it will be at that time. Some
interactions with the weak frontal boundary that is likely to remain
draped nearby are possible, which in the past has aided tropical
development in the region from time to time. Stay tuned.
Expect temperatures to climb again over the weekend into next week
as upper ridging amplifies once again over the CONUS. By Monday most
areas will be firmly back in the above normal category with highs in
the mid 90s to low 100s. Per CPC, it's likely that above normal
temperatures will continue much of next week, while odds are tilted
towards drier than normal conditions as well. Any rain we see today
through the end of the week is quite welcome, but won't be nearly
enough to put a dent in our drought for many locations.
&&
.AVIATION...
(18Z TAFS)
Issued at 1131 AM CDT Mon Jun 27 2022
Widely scattered SHRA and TSRA are expected this afternoon and
through at least 03Z this evening for a good chunk of the region.
Will go with TEMPO groups for 4 hours with TSRA at AUS/SAT/SSF
through around sunset. Otherwise, will stick with VCTS through at
least 03Z at I-35 sites and similar conditions expected at DRT,
although not as heavy. Expect winds to be quite variable today, but a
general east-northeasterly direction can be expected with gusts to
20-25 kts possible through late evening. Storms will be prone to
collapse due to a lack of shear, so rogue wind gusts in excess of
30-40 kts are not out of the question. Expect VFR CIGs through the
period despite TSRA chances.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 72 95 72 96 / 30 20 0 10
Austin Bergstrom Intl Airport 69 93 71 96 / 30 20 0 10
New Braunfels Muni Airport 74 93 72 96 / 40 20 0 10
Burnet Muni Airport 72 93 70 95 / 30 20 0 0
Del Rio Intl Airport 76 95 76 98 / 40 50 20 10
Georgetown Muni Airport 73 95 71 96 / 20 20 0 0
Hondo Muni Airport 72 94 72 97 / 40 30 10 10
San Marcos Muni Airport 72 92 71 96 / 40 20 0 10
La Grange - Fayette Regional 74 96 73 94 / 30 20 0 20
San Antonio Intl Airport 75 94 74 96 / 50 20 10 10
Stinson Muni Airport 76 95 74 98 / 50 20 10 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Short-Term...Morris
Long-Term...KCW
Aviation...Morris
Hazardous weather outlook, Jun 27, 3:08 AM CST, 9 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
408 AM CDT Mon Jun 27 2022
TXZ171>173-183>194-202>209-217>225-228-280915-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
408 AM CDT Mon Jun 27 2022
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
A cold front will be moving across the area today with the
potential of producing isolated heavy downpours and thunderstorm
wind gusts of 30 to 40 mph.
No other hazardous weather is expected at this time for the period.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 27, 12:44 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
144 PM CDT Mon Jun 27 2022
TXZ191-206-271930-
Comal TX-Hays TX-
144 PM CDT Mon Jun 27 2022
...A strong thunderstorm will impact portions of southwestern Hays
and northeastern Comal Counties through 230 PM CDT...
At 142 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wimberley, moving west at 5 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
San Marcos, Wimberley, Canyon Lake Dam, Canyon Lake, Woodcreek,
Fischer and Sattler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3003 9805 2986 9797 2975 9819 3001 9831
TIME...MOT...LOC 1842Z 081DEG 5KT 2992 9810
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KCWThunderstorm Wind, Hays
- When
- June 27, 12:50 PM CST
- Where
- Hays County, 4.79 mi SSW of Wimberley
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 29.940, -98.090
A thunderstorm produced wind gusts estimated at 60 mph that tore half of the roof off a shed near the intersection of RR 12 and FM 32 south of Wimberley.
Thunderstorm Wind, Comal
- When
- June 27, 1:08 PM CST
- Where
- Comal County, 1.2 mi E of Canyon Res
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 29.900, -98.230
A thunderstorm produced wind gusts estimated at 60 mph that damaged some roof shingles and a floating dock at Canyon Lake Marina.
Thunderstorm Wind, Comal
- When
- June 27, 1:15 PM CST
- Where
- Comal County, 2.16 mi NNE of Canyon Res
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 29.930, -98.240
A thunderstorm produced wind gusts estimated at 70 mph that ripped the metal roof off a house on Live Oak Dr. in Canyon Lake.
Thunderstorm Wind, Caldwell
- When
- June 27, 3:00 PM CST
- Where
- Caldwell County, 2.2 mi W of Martindale
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 29.850, -97.857
A thunderstorm produced wind gusts estimated at 60 mph that knocked down a fence and damaged a roof at Scull Rd. and NW River Rd. in Martindale.
Thunderstorm Wind, Hays
- When
- June 27, 3:05 PM CST
- Where
- Hays County, 0.69 mi N of San Marcos Lowman Ar
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 29.860, -97.950
A thunderstorm produced wind gusts estimated at 60 mph that snapped the trunk of a six inch diameter tree in San Marcos.
Thunderstorm Wind, Hays
- When
- June 27, 3:18 PM CST
- Where
- Hays County, 2.76 mi N of San Marcos
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 29.940, -97.900
A thunderstorm produced wind gusts estimated at 70 mph that knocked down fences, bent over a stop sign, broke trees, and moved a light metal shed into a field. All of the damage was in the Blanco Vista neighborhood near Five Mile Dam north of San Marcos.
Thunderstorm Wind, Hays
- When
- June 27, 3:30 PM CST
- Where
- Hays County, San Marcos Lowman Ar
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 29.850, -97.950
A thunderstorm produced wind gusts estimated at 60 mph that broke some one inch tree limbs and blew some shingles off a roof.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, June 27, 202253 deaths · 1 event
- Rip Current in Indiana, June 27, 20221 death · 1 injured · 1 event
- Excessive Heat in Alabama, June 27, 20221 death · 1 event
- Lightning Strike in Louisiana, June 27, 2022$300,000 · 1 event
- Damaging Winds in South Carolina, June 27, 2022$55,000 · 55 kt wind · 4 events
- Damaging Wind in Texas, June 27, 2022$25,000 · 52 kt wind · 1 event
- Lightning Strike in Texas, June 27, 2022$25,000 · 1 event
- High Surf in Hawaii, June 27 to 29, 202220 events
- Hail in Minnesota, June 27, 20222 in hail · 9 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 27, 202253 kt wind · 5 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 27, 20223 events
- Hail in Wisconsin, June 27, 20221.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1031867, 1031868, 1031869, 1031871, 1031872, 1031873, 1031874.